MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0630
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary artery using ruby coils, a non-penumbra microcatheter, and a non-penumbra guide catheter.It should be noted that the patient's anatomy was tortuous and calcified.During the procedure, the first ruby coil was advanced into the target location and was not taking the desired shape.While retracting the ruby coil, resistance was encountered.The physician applied excessive force and subsequently the ruby coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed from the patient and the coil was flushed out on the back table.The procedure was completed using six non-penumbra coils, the same microcatheter, and the same guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pull wire was within the pusher assembly ddt.If the ruby coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and allow the embolization coil to detach from the pusher assembly.The root cause of the resistance could not be determined.Further evaluation of the device revealed kinks throughout the length of the pusher assembly and offset coil winds on the embolization coil.This damage was likely incidental to the compliant.The root cause of the embolization coil not taking its intended shape could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15283358
Report Number3005168196-2022-00386
Device Sequence Number12568251
Product Code HCG
UDI-Device Identifier00814548018362
UDI-Public814548018362
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0630
Device Lot NumberF00000537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/15/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005